MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Catalog Number 0013M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Investigation summary: one each 0013m unknown lot number was returned for evaluation.During visual inspection charred eschar was observed on the needle tip and on the black insulation.Blood/eschar was observed the entire length of the blue insulation.The needle tip appears to be melted with a ball of charred eschar at the tip.All the ptfe coating is missing on the distal end of the needle indicating that the needle may have been used for a long period of time.The most likely cause of the reported complaint was a result of eschar tissue build up on the electrode.It is a known fact that the tip becomes hot upon activation and if eschar tissue build-up were to exist it could become a glowing ember and with the right conditions such as an oxygen enriched environment or alcohol prep solutions, a burst of flames/flash/fire could occur.It was evident during the evaluation that ptfe coating was missing from the distal tip of the needle, indicating that the tip had most likely been used for a long duration which would indicate the tip was extremely hot at the time of the event.The complaint is confirmed as use related.The lot was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during a thyroidectomy, the needle tip sparked and caught on fire.A second like tip was used to complete the procedure.There were no patient consequences reported.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9298512
Report Number1721194-2019-00136
Device Sequence Number2426898
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0013M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/08/2019
Patient Sequence Number1